I am really in need of your help again. I was rather happy with my life for the past 5 months. My diabetes condition was in well control and under my control. I paid a lot of attention on what to eat. I lost 21 kg during the time. My mum categorized me as an anorexic because I hardly ate. I was sent to see a psychiatrist.
However, lately I started binge-eating again. I gained 4 kg. I was so depressed because I gained a lot of weight. I did what I had done before. I stopped injecting insulin again.
What can I do? My mum is really aware of this situation (she's a doctor, too). She is very, very upset because I had told her before that I would stop my binge-eating. She kept on saying that I am very selfish, I only think of myself but not think about her, how she felt when she knew that my health deteriorates. I really did not mean to hurt her feelings and to be selfish. I just do not know how to love myself. The only thing I know is to destroy my life. Is there anything that can stop my hunger. My insulin regimen is according exactly to my weight. Therefore, I believe that this does not contribute to my problem. Are there any pills or injections, perhaps to stop my hunger? Please help me. I really need someone I can trust to talk to.
Binge-eating and purging insulin is a vicious cycle that happens to many teenagers. As you already know, it is a dangerous cycle and can cause great medical harm as well as emotional harm. The most important things to remember are:
- You are not doing this because you are selfish -- this cycle is not something you are able to control on your own.
- You must get professional help so that you can learn new ways of taking control over this cycle and begin to feel better about yourself. Finding a professional that understands diabetes, insulin purging, and binge-eating may be difficult. It is important that you contact your diabetes team to see who they recommend.
- There are not any pills or medicines you can take to stop this vicious cycle.
There is no magic answer or solution to your difficult problem. You must seek the advice and help of a professional.
Original posting 11 Sep 1999
Posted to Behavior
|Return to the Top of This Page|
Last Updated: Tuesday April 06, 2010 15:09:06
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.
This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents. Our mission is to provide education and support to families living with type 1 diabetes.
© Children with Diabetes, Inc. 1995-2018. Comments and Feedback.